MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-150
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The trailblazer catheter was received for evaluation.The trailblazer support catheter was received in two sections.The proximal section includes the proximal hub and most of the catheter.The distal section includes the distal assembly which includes three radiopaque marker bands.The distal end of the proximal segment exhibits tensile stretching, necking down, and shearing.The overall length of the proximal segment was measured from the distal tip of the printed strain relief, to the shear face at the distal end and was approximately 149cm.The distal segment¿s overall length is approximately 5.3cm.Combined with the overall length of the proximal segment the returned catheter measures approximately 155.3cm.The overall working length is 150 +/- 5cm.The distance between the middle marker band distal edge and the distal marker band distal edge is approximately 15mm, (15mm +/- 2mm).The catheter material between the middle marker band and the distal tip does not exhibit either stretching or accordion folding.The distal tip exhibit a slight amount of flaring.A photographic image of the distal segment was received with the initial reported event.The received image matches the distal segment received.
 
Event or Problem Description
Physician used a trailblazer support catheter for treatment of a lesion in the right posterior tibial artery which exhibited cto (chronic total occlusion ¿ 100%).There was little degree of tortuosity/calcification.It was reported that there was resistance when advancing the guidewite through the sheath.After a few advancements were attempted but failed, the physician decided to pull back both the wire, trailblazer catheter and 4fr sheath out of patient's body.It was then observed that a section of the trailblazer, between the middle and proximal radiopaque marker, was elongated (almost broken apart).No missing part was left in the patient's body.The physician then replaced the broken trailblazer with a new one of the same size and it passed through the 4fr sheath smoothly in order to complete the procedure.No patient injury reported.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6787372
Report Number2183870-2017-00341
Device Sequence Number136783
Product Code DQY
UDI-Device Identifier00821684073926
UDI-Public00821684073926
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Catalogue NumberSC-018-150
Device Lot NumberA405919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1